Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 4, NWS La Crosse, WI

April 12, 2014Winona County, Minnesota; 4 counties in Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 12, 2014, 9:54 AM CDT for Winona County, Minnesota; 4 counties in Wisconsin. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2014, 9:54 AM CDT (14:54 UTC)
Expired
Apr 12, 2014, 10:45 AM CDT
In force
51 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Winona County, MN, Buffalo County, WI, Jackson County, WI, La Crosse County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 31 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 9:57 AM CDTHAIL 0.885 Sw Winona, MN
Apr 12, 10:00 AM CDTHAIL 1Winona, MNIN CITY OF WINONA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.9 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2369 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WUUS53 KARX 121454
SVRARX
MNC169-WIC011-053-063-121-121545-
/O.NEW.KARX.SV.W.0004.140412T1454Z-140412T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
954 AM CDT SAT APR 12 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINONA COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHWESTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
  SOUTHERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
  NORTHERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
  SOUTHEASTERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 1045 AM CDT

* AT 953 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WINONA...
  MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. AT QUARTER SIZED WAS REPORTED 
           AT NODINE. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  TREMPEALEAU AROUND 1010 AM CDT.
  GALESVILLE...DAKOTA AND BRICE PRAIRIE AROUND 1015 AM CDT.
  ONALASKA...HOLMEN AND TOWN OF HOLLAND AROUND 1020 AM CDT.
  NORTH BEND AROUND 1030 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
162 AND COUNTY T...DODGE...LOCK AND DAM 6...WITOKA...WHITMAN...LOCK
AND DAM 5...I 90 EXIT 252...BURR OAK...PERROT STATE PARK AND
WYATTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4419 9208 4419 9092 4415 9092 4415 9095
      4412 9098 4407 9097 4407 9091 4389 9091
      4390 9208
TIME...MOT...LOC 1453Z 268DEG 37KT 4401 9165 

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
4 follow-up statements
183 
WWUS53 KARX 121511
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1011 AM CDT SAT APR 12 2014

MNC169-WIC011-053-063-121-121545-
/O.CON.KARX.SV.W.0004.000000T0000Z-140412T1545Z/
WINONA MN-JACKSON WI-TREMPEALEAU WI-LA CROSSE WI-BUFFALO WI-
1011 AM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SOUTHERN WINONA...SOUTHWESTERN JACKSON...SOUTHERN TREMPEALEAU...
NORTHERN LA CROSSE AND SOUTHEASTERN BUFFALO COUNTIES...

AT 1009 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
TREMPEALEAU...OR 8 MILES NORTHWEST OF HOLMEN...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 1000 AM...QUARTER SIZED 
HAIL WAS REPORTED IN WINONA. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BRICE PRAIRIE AROUND 1015 AM CDT.
  ONALASKA...HOLMEN AND TOWN OF HOLLAND AROUND 1020 AM CDT.
  NORTH BEND AROUND 1030 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
162 AND COUNTY T...LOCK AND DAM 6...NODINE...WITOKA...FOUR CORNERS...
I 90 EXIT 252...MINNESOTA CITY...BURR OAK...PERROT STATE PARK AND
BETHANY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4410 9188 4419 9092 4415 9092 4415 9095
      4412 9098 4407 9097 4407 9091 4389 9091
      4390 9208
TIME...MOT...LOC 1509Z 268DEG 37KT 4402 9141 

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
659 
WWUS53 KARX 121518
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1018 AM CDT SAT APR 12 2014

MNC169-WIC011-053-063-121-121545-
/O.CON.KARX.SV.W.0004.000000T0000Z-140412T1545Z/
WINONA MN-JACKSON WI-TREMPEALEAU WI-LA CROSSE WI-BUFFALO WI-
1018 AM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SOUTHERN WINONA...SOUTHWESTERN JACKSON...SOUTHERN TREMPEALEAU...
NORTHERN LA CROSSE AND SOUTHEASTERN BUFFALO COUNTIES...

AT 1017 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TOWN OF
HOLLAND...OR NEAR HOLMEN...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  NORTH BEND AROUND 1030 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE 
NODINE...WITOKA...MINNESOTA CITY...PERROT STATE PARK AND BETHANY.

LAT...LON 4410 9188 4419 9092 4415 9092 4415 9095
      4412 9098 4407 9097 4407 9091 4389 9091
      4390 9208
TIME...MOT...LOC 1517Z 268DEG 37KT 4402 9130 

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
108 
WWUS53 KARX 121532
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1032 AM CDT SAT APR 12 2014

WIC011-053-121541-
/O.CAN.KARX.SV.W.0004.000000T0000Z-140412T1545Z/
JACKSON WI-BUFFALO WI-

1032 AM CDT SAT APR 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JACKSON AND
SOUTHEASTERN BUFFALO COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4401 9185 4405 9091 4389 9091 4390 9208
TIME...MOT...LOC 1531Z 269DEG 32KT 4396 9156 

$$

MNC169-WIC063-121-121545-
/O.CON.KARX.SV.W.0004.000000T0000Z-140412T1545Z/
WINONA MN-TREMPEALEAU WI-LA CROSSE WI-
1032 AM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SOUTHERN WINONA...SOUTH CENTRAL TREMPEALEAU AND NORTHERN LA
CROSSE COUNTIES...

AT 1031 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF TREMPEALEAU...OR 7 MILES SOUTHEAST OF WINONA...MOVING EAST AT 35
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  TREMPEALEAU AROUND 1040 AM CDT.
  ONALASKA...HOLMEN...TOWN OF HOLLAND...DAKOTA AND BRICE PRAIRIE
AROUND 1045 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE 
NODINE...WITOKA...AND MINDORO CUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4401 9185 4405 9091 4389 9091 4390 9208
TIME...MOT...LOC 1531Z 269DEG 32KT 4396 9156 

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
574 
WWUS53 KARX 121540
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1040 AM CDT SAT APR 12 2014

MNC169-WIC063-121-121550-
/O.EXP.KARX.SV.W.0004.000000T0000Z-140412T1545Z/
WINONA MN-TREMPEALEAU WI-LA CROSSE WI-
1040 AM CDT SAT APR 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WINONA...SOUTH
CENTRAL TREMPEALEAU AND NORTHERN LA CROSSE COUNTIES WILL EXPIRE AT
1045 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4401 9185 4405 9091 4389 9091 4390 9208
TIME...MOT...LOC 1537Z 268DEG 37KT 4396 9156 

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:36 AM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Apr 12, 6:36 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
636 AM CDT SAT APR 12 2014

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 316 AM CDT SAT APR 12 2014

THE MAIN FORECAST CONCERN IS WITH THE PRECIPITATION CHANCES
THROUGH THE PERIOD.

WATER VAPOR SATELLITE THIS MORNING SHOWS A SHORT WAVE TROUGH
MOVING ACROSS THE DAKOTAS. REGIONAL RADARS SHOW AN AREA OF SHOWERS
OUT AHEAD OF THE WAVE ACROSS NORTHERN MINNESOTA WITH A SMALLER
AREA OVER SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. THE 12.05Z
HRRR SEEMS TO HAVE A GOOD IDEA ABOUT THE ONGOING
ACTIVITY...ALTHOUGH IT MAY BE A LITTLE UNDERDONE WITH THE ACTION
AROUND OVER NORTHWEST IOWA. THE GENERAL TREND OF THE HRRR AND THE
12.00Z HI-RES ARW IS TO MOVE THE ACTIVITY ALMOST STRAIGHT EAST AS
THE SHORT WAVE TROUGH MOVES ACROSS MINNESOTA AND NORTHERN
WISCONSIN. HAVE TRENDED THE RAIN CHANCES FOR THIS MORNING TOWARD
THESE MESO MODELS WITH THE HIGHEST CHANCES ACROSS THE NORTHERN
SECTIONS CLOSER TO THE SHORT WAVE TROUGH WITH AT LEAST AT 30 TO 40
PERCENT CHANCE ACROSS THE SOUTH.

ONCE THIS ACTIVITY MOVES BY...THERE SHOULD BE A LULL IN THE
ACTIVITY AS THE REGION GETS IN BETWEEN SHORT WAVE TROUGHS FOR A
WHILE EARLY THIS AFTERNOON. THE NEXT SHORT WAVE THROUGH WILL THEN
START TO APPROACH FROM THE SOUTHWEST FOR LATE THIS AFTERNOON AND
MOVE ACROSS THE REGION THIS EVENING. THIS WAVE WILL BRING THE NEXT
ROUND OF FORCING PRODUCING SOME WEAK PV ADVECTION IN THE 500-300
MB LAYER. THE LOW LEVEL JET WILL INCREASE AHEAD OF THIS WAVE WITH
THE NOSE OF THE 850 MB MOISTURE TRANSPORT EXPECTED TO BE OVER
EASTERN IOWA AND INTO THE WEAK FRONT THAT GETS PUSHED INTO THE
AREA BY THIS MORNING/S ACTIVITY. THE 12.00Z NAM SHOWS THE WARM AIR
ADVECTION AHEAD OF THE WAVE PRODUCING BETWEEN 2 AND 6 UBAR/S OF UP
GLIDE INTO AND OVER THIS FRONT. THE HI-RES ARW SHOWS A LINE OF
CONVECTION FIRING UP DURING THE LATE AFTERNOON AND EVENING ALONG
THE FRONT OVER THE SOUTHERN SECTIONS OF THE FORECAST AREA. STILL
SOME UNCERTAINTY ON HOW MUCH MOISTURE WILL RETURN TO THE AREA AND
THUS THE AMOUNT OF CAPE THAT WILL BE AVAILABLE. HOWEVER...EXPECT
THAT THERE WILL BE ENOUGH CAPE TO SUPPORT STORMS AND EVEN THE
POSSIBILITY OF SOME SEVERE AS THERE WILL BE AMPLE SHEAR IN PLACE
WITH THE NAM SUGGESTING BETWEEN 50 AND 60 KNOTS IN THE 0-6KM
LAYER. APPEARS LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN
THREAT WITH THE BEST LOW LEVEL HELICITY EXPECTED TO REMAIN WELL
SOUTH OF THE AREA.

ANOTHER LULL IN THE ACTIVITY IS THEN EXPECTED TO OCCUR DURING THE
OVERNIGHT HOURS UNTIL YET ANOTHER SHORT WAVE TROUGH COMES IN FROM
THE SOUTHWEST. THIS WAVE WILL COME ACROSS THE REGION SUNDAY AND
THE MODELS HAVE REMAINED CONSISTENT IN SHOWING THIS TO THE BE THE
STRONGEST OF ALL THE WAVES. IN ADDITION TO THE FORCING FROM THE
WAVE ITSELF...IT APPEARS THERE WILL BE SOME JET DYNAMICS WITH THE
POSSIBILITY OF BEING IN THE LEFT EXIT REGION OF THE JET COMING IN
WITH THE WAVE AND THE RIGHT ENTRANCE REGION OF THE NORTHERN STREAM
JET AXIS MOVING ALONG THE CANADIAN BORDER. WEAK TO MODERATE
FRONTOGENESIS SHOULD OCCUR IN THE 1000-500 MB LAYER ACROSS MAINLY
THE SOUTHERN PARTS OF THE AREA WITH THE SLOW MOVING FRONTAL
BOUNDARY STILL IN THE VICINITY. ANOTHER ROUND OF 2 TO 6 UBAR/S OF
ISENTROPIC UP GLIDE SHOULD OCCUR ON THE 295K SURFACE INTO AND OVER
THE FRONT. THIS PERIOD OF STRONG FORCING IS EXPECTED TO PRODUCE
WIDESPREAD RAINS FOR MOST OF THE REGION...ESPECIALLY SUNDAY
AFTERNOON AND WILL SHOW 75 TO 100 PERCENT RAIN CHANCES ROUGHLY
ALONG AND SOUTH OF INTERSTATE 90. THE HIGH PRECIPITATION CHANCES
WILL CONTINUE INTO SUNDAY EVENING ACROSS THE EASTERN PARTS OF THE
AREA...BUT WILL START TO DIMINISH FOR THE REST OF THE AREA AS THE
SHORT WAVE TROUGH AND FORCING STARTS TO MOVE PAST WITH THE
POSSIBILITY OF THE PRECIPITATION ENDING LATE SUNDAY NIGHT ACROSS
THE FAR WEST. THERE STILL LOOKS TO BE ENOUGH COLD AIR THAT COMES
IN AT THE END OF THE PRECIPITATION CHANCES FOR A CHANGE OVER TO
SOME LIGHT SNOW. ANY ACCUMULATIONS SHOULD BE LIMITED TO THE
SOUTHEAST PARTS OF THE AREA WITH AMOUNTS LESS THAN A HALF INCH.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 316 AM CDT SAT APR 12 2014

THE MODELS CONTINUE TO SHOW DIFFERING SOLUTIONS FOR THE MIDDLE AND
END OF THE UP COMING WEEK. ALL OF THE MODELS SHOW ENERGY MOVING
ON TO THE SOUTHWEST CANADIAN SHORE FROM THE PACIFIC TUESDAY. THE
12.00Z ECMWF THEN TAKES THIS WAVE EAST IN A NEARLY ZONAL FLOW. THE
12.00Z GFS AND THE GEM SHOW THIS WAVE MOVING SOUTHEAST AND FORMING
AN UPPER LEVEL LOW OVER THE CENTRAL ROCKIES BY WEDNESDAY NIGHT
WITH THE GFS CLOSING THIS LOW OFF WHILE THE GEM KEEPS IT AS AN
OPEN SYSTEM. ALL THE MODELS THEN SHOW THIS SYSTEM COMING ACROSS
THE CENTRAL PART OF THE COUNTY THURSDAY THROUGH FRIDAY...WHICH IS
GOOD TIMING CONSIDERING THE DIFFERENCES IN STRENGTH. FOR
NOW...WILL STAY WITH THE MODEL CONSENSUS GRIDS WHICH PRIMARILY
HAVE 20 TO 30 PERCENT PRECIPITATION CHANCES FOR WEDNESDAY THROUGH
FRIDAY. UNFORTUNATELY...TEMPERATURES LOOK TO REMAIN BELOW NORMAL
FOR NEXT WEEK WHICH WILL RESULT IN SNOW CHANCES AT NIGHT AND RAIN
CHANCES DURING THE DAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 636 AM CDT SAT APR 12 2014

FAIRLY COMPLEX FORECAST SETTING UP FOR THE KRST/KLSE TAF SITES.
CURRENTLY WATCHING A LARGE SHIELD OF SHRA/ISOLD T MOVING EAST
ACROSS MN/IA INTO WESTERN WI. THIS WAS TAKING PLACE AHEAD OF A LOW
PRESSURE SYSTEM OVER THE PLAINS AND A WARM FRONT HANGING AROUND
THE I-80 CORRIDOR. LOOK FOR THIS BATCH OF SHRA/ISOLD T TO PUSH
EAST INTO CENTRAL WI BY NOON. OTHERWISE...LOOKING FOR THE WARM
FRONT TO MOVE UP TO NEAR THE MN/IA BORDER WITH KLSE/KRST TAF SITES
REMAINING NORTH OF THE BOUNDARY TODAY. THIS WILL KEEP MAINLY VFR
CLOUD COVER IN PLACE AS SHRA ACTIVITY TAPERS OFF BY 15-17Z. MAY
HAVE TO WATCH FOR SOME MVFR AT KRST. SHRA/T EXPECTED TO REDEVELOP
SOUTH OF THE TAF SITES LATER THIS AFTERNOON...THEN LASTING INTO
TONIGHT. SOUTHEAST WINDS OF 10-15KT TO SWING OUT OF THE
NORTH/NORTHEAST BY THIS EVENING AS THE FRONTAL BOUNDARY SAGS BACK
TO THE SOUTH OVERNIGHT. COOLING IN THE BOUNDARY LAYER NORTH OF
THIS FRONTAL BOUNDARY WILL ALLOW SOME MVFR CATEGORY CLOUDS TO
FORM AT THE TAF SITES THROUGH THE OVERNIGHT HOURS. HAVE BKN025-030
GOING RIGHT NOW...BUT WILL KEEP AN EYE ON FOR POSSIBLY LOWER CIGS
THAN THIS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...04
LONG TERM...04
AVIATION...DAS
Hazardous weather outlook, Apr 12, 5:32 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
532 AM CDT SAT APR 12 2014

IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053-131100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-WABASHA-
DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
532 AM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST TO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS MAY BE SEEN THROUGH THIS MORNING.
LIGHTNING WOULD BE THE MAIN THREAT FROM THESE STORMS.

THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP LATER THIS AFTERNOON
AND CONTINUE INTO TONIGHT...MAINLY ALONG AND SOUTH OF INTERSTATE
90. SMALL HAIL...GUSTY WINDS...LIGHTNING AND LOCALLY HEAVY
RAINFALL ARE THE MAIN THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER BOUT OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON
SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND WITHIN
BANK RIVER RISES WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS WEEKEND.
HOWEVER...ANY RAINFALL REPORTS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ029-030-WIZ054-055-061-131100-
FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT-
532 AM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
AND SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS MAY BE SEEN THROUGH THIS MORNING.
LIGHTNING WOULD BE THE MAIN THREAT FROM THESE STORMS.

THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP LATER THIS AFTERNOON
AND CONTINUE INTO TONIGHT. THERE IS A CHANCE THAT SOME OF THESE
STORMS COULD BECOME SEVERE LATE THIS AFTERNOON INTO THIS EVENING
WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN THE MAIN
HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
ON SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND WITHIN
BANK RIVER RISES WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
RAINFALL REPORTS WOULD ALSO BE APPRECIATED THROUGH THE WEEKEND.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DAS/04

In the hours before

Local storm report, Apr 12, 9:25 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
925 AM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     HAIL             ROCHESTER               44.01N 92.48W
04/12/2014  M0.50 INCH       OLMSTED            MN   NWS EMPLOYEE

            1/4 TO 1/2 INCH HAIL COVERED THE GROUND. MAINLY WEST SIDE
            OF ROCHESTER. FEW BIGGER HAILSTONES.

&&

RODS
Local storm report, Apr 12, 9:35 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
935 AM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     TSTM WND GST     2 WSW GALESVILLE        44.07N 91.39W
04/12/2014  M48 MPH          TREMPEALEAU        WI   NWS EMPLOYEE

&&

RODS
Local storm report, Apr 12, 9:37 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
937 AM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 AM     TSTM WND GST     4 NNW LA CROSSE         43.88N 91.26W
04/12/2014  M52 MPH          LA CROSSE          WI   AWOS

            MEASURED BY ASOS

&&

RODS
Local storm report, Apr 12, 9:44 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
944 AM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     TSTM WND GST     3 N MOUND PRAIRIE       43.82N 91.45W
04/12/2014  E70 MPH          HOUSTON            MN   TRAINED SPOTTER

            1 TO 2 MILES WEST OF THE WXOW TV TOWERS.

&&

RODS
Local storm report, Apr 12, 9:46 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
946 AM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND GST     ONALASKA                43.89N 91.22W
04/12/2014  E50 MPH          LA CROSSE          WI   TRAINED SPOTTER

            45-50 MPH WIND GUSTS.

&&

RODS
Local storm report, Apr 12, 9:50 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
950 AM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 AM     HAIL             NODINE                  43.90N 91.45W
04/12/2014  M1.00 INCH       WINONA             MN   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL.

&&

RODS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:27 AM CDTSpecial Weather StatementARXDodge, Olmsted, Wabasha48 min
Apr 12, 8:42 AM CDTSpecial Weather StatementARXFillmore33 min
Apr 12, 9:04 AM CDTSpecial Weather StatementARXWinona26 min
Apr 12, 9:12 AM CDTSevere Thunderstorm WarningARXWinona48 min
Apr 12, 9:24 AM CDTSevere Thunderstorm WarningARXFillmore, Houston, Winona51 min
Apr 12, 10:54 AM CDTRiver Flood WarningARXWabasha6 days
Apr 12, 11:10 AM CDTAreal Flood AdvisoryARXWinona3 hr
Apr 12, 9:41 AM CDTSevere Thunderstorm WarningARXJackson, Juneau, La Crosse, Monroe49 min
Apr 12, 10:28 AM CDTSevere Thunderstorm WarningARXMonroe32 min
Apr 12, 12:46 PM CDTSevere Thunderstorm WarningARXAdams44 min
Apr 12, 1:35 PM CDTSevere Thunderstorm WarningARXAdams, Juneau55 min
Apr 12, 3:38 PM CDTSevere Thunderstorm WarningARXVernon52 min
Apr 12, 4:05 PM CDTSpecial Weather StatementARXAdams, Crawford, Grant, Juneau, Richland, Vernon70 min
Apr 12, 4:10 PM CDTSevere Thunderstorm WarningARXAdams, Juneau50 min
Apr 12, 4:14 PM CDTSevere Thunderstorm WarningARXCrawford46 min
Apr 12, 4:37 PM CDTSevere Thunderstorm WarningARXRichland, Vernon23 min
Apr 12, 6:07 PM CDTSpecial Weather StatementARXCrawford, Grant, Richland83 min
Apr 12, 6:46 PM CDTSpecial Weather StatementARXVernon44 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.